MAUDE Adverse Event Report: MENTOR TEXAS CPX4 PLUS SM TE MH 275CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS CPX4 PLUS SM TE MH 275CC; EXPANDER, SKIN, INFLATABLE
Catalog Number SCPX107MH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.  it is unknown at this time if the device will be made available for return.  as a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.  if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unspecified breast surgery with an unspecified mentor breast tissue expander.Post-operatively, the patient experienced a deflation on an undisclosed side, which was confirmed by a medical professional.At the time of this report, mentor has no information regarding explantation or an expected explantation date.Follow-ups are being conducted.If more information becomes available, mentor will submit a supplemental report accordingly.
 
Additional Manufacturer Narrative
On june 28, 2024, mentor received additional information.The device was identified as a 275cc mentor cpx4 tissue expander.The following information was added to the device identity: brand name: mentor cpx4 plus, smooth, medium height size: 275cc lot: 9813604 catalog: scpx107mh d4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.A manufacturing record evaluation (mre) was performed for the provided lot number and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.The patient underwent removal surgery on an undisclosed date.Reason for device explant and/or reoperation: deflation on july 16, 2024, mentor received the device for evaluation as well as additional information.Date of explant was added as (b)(6) 2024.Patient identifier was added.The analysis of the returned device has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On july 18, 2024, mentor completed a visual inspection, leak test, and microscopic examination of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that no damage or anomalies were observed on the returned device.Leak testing was performed, according to mentor procedure, and it identified a tear measuring approximately 0.1 cm on the anterior aspect.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.Based on the information currently available, microscopic examination of the returned product indicates that the device could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
CPX4 PLUS SM TE MH 275CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19520867
Report Number1645337-2024-07084
Device Sequence Number14960122
Product Code LCJ
UDI-Device Identifier10081317028359
UDI-Public(01)10081317028359(11)221111(17)261025(10)9813604
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSCPX107MH
Device Lot Number9813604
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer06/28/2024
07/18/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/18/2024
07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale